Alert archive / Idaho / Special Weather Statements in 2015
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at May 23, 2015, 5:21 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2015, 5:21 PM PDT (00:21 UTC)
- Expired
- May 23, 2015, 6:15 PM PDT
- In force
- 54 min
- Issued by
- NWS Spokane, WA
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 179 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3494 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WWUS86 KOTX 240021
SPSOTX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
521 PM PDT SAT MAY 23 2015
IDZ003-004-026-027-240115-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-IDAHO PALOUSE-CENTRAL PANHANDLE
MOUNTAINS-LEWISTON AREA-
521 PM PDT SAT MAY 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LATAH...
LEWIS AND EASTERN NEZ PERCE COUNTIES...
AT 520 PM PDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ELK RIVER TO 6 MILES SOUTHEAST OF CRAIGMONT...AND
MOVING SOUTHWEST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL WAS REPORTED IN KAMIAH COVERING THE
GROUND. WINDS OF 40 MPH WILL BE LIKELY WITH THIS STORM...AS WELL AS
HEAVY DOWNPOURS OF RAIN THAT MAY PRODUCE LOCALIZED PONDING OF WATER
IN LOW LYING AREAS.
LOCATIONS IMPACTED INCLUDE...
JULIAETTA...DEARY...CRAIGMONT...CULDESAC...WINCHESTER...KENDRICK...
PECK...REUBENS...SOUTHWICK...MOHLER...GIFFORD...LENORE AND HELMER.
LAT...LON 4588 11683 4677 11675 4685 11634 4664 11633
4663 11645 4650 11644 4650 11637 4641 11630
4641 11623 4617 11626 4620 11643 4612 11651
4601 11653 4604 11664 4600 11665 4600 11669
4596 11675 4592 11675
TIME...MOT...LOC 0020Z 064DEG 14KT 4678 11630 4618 11636
$$
RPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at May 23, 4:43 PM PDT, 38 minutes earlier.
Area forecast discussion, May 23, 4:43 PM PDT, 38 minutes before
Area Forecast Discussion National Weather Service Spokane WA 443 PM PDT SAT MAY 23 2015 .SYNOPSIS... The Memorial Day Weekend is expected to be warmer than average, with afternoon temperatures in the 70s and 80s. Look for scattered showers and thunderstorms this weekend into next week. Some thunderstorms will be capable of producing heavy downpours and frequent lightning. && .DISCUSSION... Tonight and Sunday: Our next round of pcpn, diurnally driven, has began to produce a few lightning strikes in the high Cascades near the BC border as well as over the Camas Prairie region of Idaho. A decent amnt of sun has contributed to higher SBCAPE this afternoon. Though there will be a short- wave trough (currently upstream near the BC coast) that will move south across the region by Sunday, it looks like it won't have a significant contribution synoptically for the thunder threat in the Cascades tonight. This will be an important issue this evening and Sunday given the recent burn scar potential for debris flow. As of now, we don't anticipate an issues. We also left thunder in the fcst for SE WA and the Cntrl Idaho Panhandle tonight and Sunday as the wave approaches and the sfc remains uncapped. There's sufficient convective inhibition, or even lack of CAPE altogether, across NE Wa and the N Idaho Panhandle that thunder does not look like a significant threat. The areal coverage of thunder will be greater Sunday versus today, and gap winds near the Cascades may become gusty Sunday evening. bz Sunday night through Tuesday: The Inland NW remains unsettled with some threat of showers and thunderstorms each day. Early this period (Sunday night into Monday) low pressure initially centered near southwest BC sags south across northwest Okanogan county toward the Kittitas Valley/lee of the Cascades. This places much of central and eastern WA and north ID in the favorable lift on the northeast side of the low. First between Sunday night and Monday morning the SBCAPE wanes with the loss of heating. Yet some elevated instability (High Level Total Totals and pockets of elevated CAPE) migrates over the northern mountains and upper Columbia Basin. Tack on decent moisture (PWATs around 125 to 150% of normal) there will be a good threat for showers and even some thunder through this period. The highest threat will be across eastern Okanogan county through the northern ID Panhandle, but chances will also spread across the Columbia Basin through the central Panhandle. Slight or lower chances will be found elsewhere. By Monday afternoon the SBCAPE expands again and the threat of more scattered to numerous showers/t-storms expands. Models still place some of the higher precipitation amounts in and around the northern WA and ID Panhandle mountains and secondarily along the highway 2 corridor and near the Camas Prairie. For the lower Columbia Basin into the Palouse, however, models show a dry slot wrapping in. This should keep the threat of showers lower. Monday night into Tuesday the center of the low swings toward toward the WA/ID border. Similar to the trend of the 24 hours prior, SBCAPE wanes at night but a fair amount of elevated instability continues within the core of the low, before being revitalized in the afternoon heating. So look for a decrease, but not end, in the shower/t-storm coverage at night and an expansion again through Tuesday afternoon. In the midst of this low, shear and overall storm motion will be light, especially away from the Cascades. Thus there will be the potential for some slow-moving shower/t-storms and locally heavy downpours. We will have to monitor the situation for localized flooding concerns. A few storms may also produce some hail. Temperatures in general are expected to cool under the low, with highs closer to seasonal norms or a degree or two above. Tuesday night through Saturday: models are in some agreement in tracking the low slowly east while another trough approaches the coast late week. This, plus minor impulses riding in on the developing north to westerly flow behind the first low, will work with continued afternoon instability to keep the cycle of shower and thunderstorm chances alive. This means an increasing chance for isolated to scattered activity each afternoon, then waning for the night hours. On a whole, the best chances will retreat to the mountains from day-to-day until Saturday. By then that next trough may revitalize the shower/t-storm threat region-wide again. Temperatures are also projected to undergo a relative warming trend with the low moving east. /J. Cote' && .AVIATION... 00Z TAFS: Much less shower and thunderstorm activity in the forecast for the next 24 hours than in comparison to yesterday. Ongoing thunderstorms near the Cascades are slowly moving to the southwest and will not impact TAF sites. Showers and thunderstorms moving to the Southwest roughly near and south of a line from KMLP to KPUW may impact KPUW and KLWS within the vicinity this afternoon and very early this evening but should be diminish and be gone later this evening. General low pressure will linger on tomorrow along with a small scale synoptic scale low pressure area dropping down through British Columbia Sunday night. All if this will allow more surface based showers and thunderstorms in the aviation area tomorrow. /Pelatti && .PRELIMINARY POINT TEMPS/POPS... Spokane 51 79 55 71 51 72 / 10 10 30 50 50 50 Coeur d'Alene 51 80 53 70 49 71 / 10 10 30 60 50 60 Pullman 46 74 49 70 45 70 / 20 10 10 30 20 40 Lewiston 53 81 56 77 52 77 / 30 10 20 20 20 30 Colville 51 83 52 72 50 74 / 10 20 50 70 60 60 Sandpoint 47 79 51 70 48 70 / 0 10 30 60 50 60 Kellogg 48 78 50 71 47 71 / 10 10 20 60 40 70 Moses Lake 53 83 55 79 54 79 / 10 20 20 20 20 30 Wenatchee 57 82 58 78 57 78 / 20 20 20 20 20 30 Omak 51 83 52 76 51 77 / 20 40 40 50 40 50 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 23, 6:18 AM PDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KOTX 618 AM PDT SAT MAY 23 2015 IDZ001>004-026-027-WAZ031>037-041-043-044-241330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-WENATCHEE AREA-OKANOGAN VALLEY- WATERVILLE PLATEAU- 618 AM PDT SAT MAY 23 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Low pressure will drop into the region Sunday afternoon and linger over the region into at least the early part of next week. This weather system will result in afternoon and evening thunderstorms across much of the region. Thunderstorms will be slow moving and will likely contain heavy downpours. Heavy rain will increase the risk for flash flooding or debris flows, especially for areas in steep terrain. WAZ038-042-241330- OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES- 618 AM PDT SAT MAY 23 2015 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Low pressure will drop into the region Sunday afternoon and linger over the region into at least the early part of next week. This weather system will result in afternoon and evening thunderstorms across much of the region. Thunderstorms will be slow moving and will likely contain heavy downpours. Heavy rain will increase the risk for flash flooding or debris flows, especially in and around recent burn scars or in steep terrain.
In the hours before
Special weather statement, May 23, 4:58 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
458 PM PDT SAT MAY 23 2015
IDZ026-027-240100-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES ID-LEWISTON AREA ID-
458 PM PDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND EAST CENTRAL NEZ PERCE
COUNTIES UNTIL 600 PM PDT...
AT 454 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR NEZPERCE...OR NEAR KAMIAH...MOVING SOUTHWEST AT
25 MPH.
ONE HALF INCH DIAMETER HAIL WAS REPORTED IN KAMIAH COVERING THE
GROUND. WINDS OF 40 MPH WILL BE LIKELY WITH THIS STORM...AS WELL AS
HEAVY DOWNPOURS OF RAIN THAT MAY PRODUCE LOCALIZED PONDING OF WATER
IN LOW LYING AREAS.
LOCATIONS IMPACTED INCLUDE...
KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...REUBENS AND MOHLER.
LAT...LON 4630 11671 4645 11634 4641 11630 4641 11620
4630 11613 4623 11601 4621 11605 4621 11615
4615 11620 4620 11643 4619 11646 4612 11648
4612 11652
TIME...MOT...LOC 2354Z 050DEG 18KT 4626 11614
BZSpecial weather statement, May 23, 5:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
521 PM PDT SAT MAY 23 2015
IDZ003-004-026-027-240115-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-IDAHO PALOUSE-CENTRAL PANHANDLE
MOUNTAINS-LEWISTON AREA-
521 PM PDT SAT MAY 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LATAH...
LEWIS AND EASTERN NEZ PERCE COUNTIES...
AT 520 PM PDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ELK RIVER TO 6 MILES SOUTHEAST OF CRAIGMONT...AND
MOVING SOUTHWEST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL WAS REPORTED IN KAMIAH COVERING THE
GROUND. WINDS OF 40 MPH WILL BE LIKELY WITH THIS STORM...AS WELL AS
HEAVY DOWNPOURS OF RAIN THAT MAY PRODUCE LOCALIZED PONDING OF WATER
IN LOW LYING AREAS.
LOCATIONS IMPACTED INCLUDE...
JULIAETTA...DEARY...CRAIGMONT...CULDESAC...WINCHESTER...KENDRICK...
PECK...REUBENS...SOUTHWICK...MOHLER...GIFFORD...LENORE AND HELMER.
LAT...LON 4588 11683 4677 11675 4685 11634 4664 11633
4663 11645 4650 11644 4650 11637 4641 11630
4641 11623 4617 11626 4620 11643 4612 11651
4601 11653 4604 11664 4600 11665 4600 11669
4596 11675 4592 11675
TIME...MOT...LOC 0020Z 064DEG 14KT 4678 11630 4618 11636
RPThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:17 PM PDT | Special Weather Statement | OTX | Nez Perce | 58 min |
| May 23, 7:14 PM PDT | Special Weather Statement | OTX | Nez Perce | 61 min |
| May 23, 8:01 PM PDT | Special Weather Statement | OTX | Latah | 44 min |
| May 23, 8:47 PM PDT | Special Weather Statement | OTX | Latah | 43 min |
Nearby
Special Weather Statements in Idaho, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.